Alert archive / Alabama / Tornado Warnings in 2022
Tornado Warning 107, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Dec 14, 2022, 5:08 PM CST for Covington County, Crenshaw County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2022, 5:08 PM CST (23:08 UTC)
- Expired
- Dec 14, 2022, 6:00 PM CST
- In force
- 52 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Covington County, AL, Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 76 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 450 m²/s²
- 0-3 km storm-relative helicity
- 516 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848
WFUS54 KMOB 142308
TORMOB
ALC039-041-150000-
/O.NEW.KMOB.TO.W.0107.221214T2308Z-221215T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
508 PM CST Wed Dec 14 2022
The National Weather Service in Mobile has issued a
* Tornado Warning for...
Southern Crenshaw County in south central Alabama...
Northeastern Covington County in south central Alabama...
* Until 600 PM CST.
* At 508 PM CST, a severe thunderstorm capable of producing a tornado
was located over Heath, or over Andalusia, moving northeast at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Gantt around 515 PM CST.
Dozier around 535 PM CST.
Brantley around 600 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3154 8616 3153 8616 3153 8620 3148 8619
3130 8650 3134 8656 3164 8639 3157 8614
3154 8615
TIME...MOT...LOC 2308Z 218DEG 22KT 3135 8648
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MM2 follow-up statements
882
WWUS54 KMOB 142323
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
523 PM CST Wed Dec 14 2022
ALC039-041-150000-
/O.CON.KMOB.TO.W.0107.000000T0000Z-221215T0000Z/
Crenshaw AL-Covington AL-
523 PM CST Wed Dec 14 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN CRENSHAW AND NORTH CENTRAL COVINGTON COUNTIES...
At 523 PM CST, a severe thunderstorm capable of producing a tornado
was located near Dozier, or 10 miles northeast of Andalusia, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Brantley around 545 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3139 8639 3143 8647 3164 8637 3161 8626
3157 8616
TIME...MOT...LOC 2323Z 213DEG 31KT 3145 8640
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MM056
WWUS54 KMOB 142341
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
541 PM CST Wed Dec 14 2022
ALC039-142350-
/O.CAN.KMOB.TO.W.0107.000000T0000Z-221215T0000Z/
Covington AL-
541 PM CST Wed Dec 14 2022
...THE TORNADO WARNING FOR NORTH CENTRAL COVINGTON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3157 8616 3149 8628 3153 8628 3153 8630
3151 8632 3153 8638 3164 8637 3161 8626
TIME...MOT...LOC 2340Z 217DEG 23KT 3154 8632
$$
ALC041-150000-
/O.CON.KMOB.TO.W.0107.000000T0000Z-221215T0000Z/
Crenshaw AL-
541 PM CST Wed Dec 14 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR
SOUTHEASTERN CRENSHAW COUNTY...
At 540 PM CST, a severe thunderstorm capable of producing a tornado
was located 4 miles northeast of Dozier, or 12 miles south of
Luverne, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Brantley around 550 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3157 8616 3149 8628 3153 8628 3153 8630
3151 8632 3153 8638 3164 8637 3161 8626
TIME...MOT...LOC 2340Z 217DEG 23KT 3154 8632
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Dec 14, 3:13 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Dec 14, 3:13 PM CST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
313 PM CST Wed Dec 14 2022
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Tonight)
Issued at 315 PM CST Wed Dec 14 2022
...MODERATE RISK (LEVEL 4 OR 5) OF SEVERE WEATHER ACROSS SOUTHEAST
MISSISSIPPI AND PARTS OF SOUTHWEST ALABAMA WITH AN ENHANCED RISK
(LEVEL 3 OF 5) FOR THE REMAINDER OF SOUTH CENTRAL ALABAMA AND THE
WESTERN FLORIDA PANHANDLE...
.NEAR TERM /Now Through Tonight/...As of 100 PM this after, the
expected tornado outbreak was ramping up across portions of central
and southern MS. Numerous tornado warnings have been issued, and
there have already been several reports of strong tornadoes. A
Particularly Dangerous Situation (PDS) Tornado Watch has been issued
until 8 PM for all of our southeast Mississippi and the western half
of southwest AL. Downstream Watches (to the east) are anticipated
later this evening.
Scattered to numerous supercell thunderstorms have developed, in a
broken line orientation, over central MS and will be impacting our
southeast MS counties shortly. The warm sector of the weather system
continues to spread further inland as the the synoptic warm front
has now move mostly north of our forecast area and the cold front is
now moving into western MS. We expect the cold front to continue to
move steadily east and be approaching the MS/AL line by around
15/00Z and then poised to move out of our forecast areas to the east
by around 15/06Z. SBCAPE values across the entire area will be in
the 1500-2000 J/Kg range through this evening, with current KMOB VWP
indicating SRH values of 150-200 J/KG. Model data indicates 0-3KM
SRH values as high as 250 J/KG across portions of the region late
this afternoon and early this evening, especially near the coast
which will also have a coincident SBCAPE values upwards to around
2500 J/KG. Rich 2m AGL Theta-E slightly in excess of 340 K will be
overspreading most of the MODERATE outlook area late this afternoon
and early this evening. With these factors combining with a 60 Kt
850 MB jet moving across the area, significant risk of severe storms
will continue through the evening hours.
In addition to the severe threat, very heavy rainfall is also likely
with these storms. We have a Flood Watch than continue in effect
continues in effect for our three northwestern-most counties (Perry,
Wayne, and Choctaw counties) but thus far the persistent heavy
rainfall has been to the west of that area. The broken line of
storms will be moving into that area within between 230-3pm, and the
heavy rain threat will begin to increase. Up to 1.5 to 2.0 inches of
rainfall will be possible with the passage of the line, which should
be around 1-2 hours from most locations. Locally double those
rainfall amounts could be possible where training cells move across
the same locations. Fortunately, the progression of the line of
storms to the east across our area will be fairly fast, so while we
may have a few areas experience localized flooding we don't expect
widespread flooding. Several area rivers however are now expected to
approach flood stage or be in minor flood over the next few days.
Other hazards associated with the passage of this system include
high surf and dangerous rip currents along Gulf Beach, as well as
possibility of minor coastal flooding around the Mobile Bay region
this evening around the time of high tide (generally between 8 PM
this evening and 2 AM Thursday. Minor coastal flooding along the
east bound side of the Mobile Causeway (especially near the I-10
Interchange) and also around Dauphin Island and Bayou La Batre will
be possible.
Low temperatures tonight will start trending down from northwest to
southeast across the forecast area with the passage of the cold
front. Lows will range from the low to mid 40s over interior
southeast MS and southwest AL west of I-65, upper 40s along and just
east of the I-65 corridor, and then low to mid 50s along the
immediate coast. /12
&&
.SHORT TERM...
(Thursday through Saturday night)
Issued at 315 PM CST Wed Dec 14 2022
Southwesterly flow aloft will be in place through the period as a
massive upper-level low slowly progresses eastward across the
Great Lakes region. At the surface, strong high pressure will
build in over the south central US, helping to advect a cold, dry
air mass into the region. With the high in place, and PWATs
dropping to below 0.5 inches, PoPs remain out of the forecast
through Saturday morning. A few light showers may be possible
along coastal counties during the Saturday afternoon/evening
timeframe, as an embedded shortwave pushes within the
southwesterly flow aloft. Highs for Thursday and Friday will range
from the upper 50s north to the mid 60s along the coast. Lows for
Thursday and Friday nights will be in the mid to upper 30s
inland, and low to mid 40s along the coast. Temperatures decrease
further for Saturday, with highs areawide in the low to mid 50s
and lows ranging from the upper 20s north to mid 30s along the
coast. /96
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 315 PM CST Wed Dec 14 2022
Generally zonal flow aloft will be in place through the period as
the aforementioned upper low begins to lift away from the Great
Lakes region. By Tuesday, a southern stream shortwave trough looks
to quickly push eastward across the region, helping to increase
rain chances for the Monday evening through Tuesday afternoon
timeframe. It should be noted that the latest 12z model guidance
has trended downward with rain coverage for this disturbance,
owing to a decrease in the amount of moisture return. Therefore,
decided to lower rain chances a bit for this time period (capping
PoPs at 40 percent for land areas). Otherwise, cold temperatures,
with highs in the 50s and lows generally in the 30s, will continue
through the period. /96
&&
.MARINE...
Issued at 315 PM CST Wed Dec 14 2022
Small Craft Advisories are in effect for all of the marine area
until late tonight or early Thursday morning as a strong onshore
flow continues in advance of an approaching cold front, shifting
to the northwest after midnight tonight and persisting into
Thursday morning. Seas offshore up to around 7 or 8 feet over the
Gulf waters through Thursday morning, then subsiding somewhat
thereafter. By Thursday afternoon into Thursday evening, winds
subside to around 15-20 knots with seas subsiding to 4-5 feet.
Winds will continue at or just below SCEC levels for the remainder
of the week, so hazards for small craft will continue. /12
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 48 62 38 63 39 56 32 54 / 100 0 0 0 0 20 20 10
Pensacola 52 65 43 64 43 57 37 55 / 100 0 0 0 0 20 20 10
Destin 56 67 47 64 47 59 40 56 / 100 10 0 0 0 20 20 10
Evergreen 47 61 35 62 37 55 30 53 / 100 0 0 0 0 10 10 0
Waynesboro 42 59 35 59 36 52 28 51 / 80 0 0 0 0 10 10 0
Camden 45 58 36 59 36 52 29 51 / 100 0 0 0 0 10 10 0
Crestview 51 63 36 63 38 57 31 54 / 100 10 0 0 0 20 20 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until midnight CST tonight for ALZ051.
Coastal Flood Advisory from 8 PM this evening to 2 AM CST
Thursday for ALZ263>266.
High Rip Current Risk through late Thursday night for ALZ265-266.
High Surf Advisory until 3 PM CST Thursday for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
High Surf Advisory until 3 PM CST Thursday for FLZ202-204-206.
MS...Flood Watch until midnight CST tonight for MSZ067-075.
GM...Small Craft Advisory until 3 AM CST Thursday for GMZ630>632.
Small Craft Advisory from 6 PM this evening to 3 AM CST Thursday
for GMZ633>636.
Small Craft Advisory until 10 AM CST Thursday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Dec 14, 3:27 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
327 PM CST WED DEC 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM WATER SPOUT 3 SSW SEMINOLE 30.43N 86.43W
12/14/2022 GMZ635 FL BROADCAST MEDIA
VIDEO RELAYED VIA SOCIAL MEDIA OF A
WATERSPOUT NEAR MID-BAY BRIDGE IN THE
CHOCTAWHATCHEE BAY.
&&Special weather statement, Dec 14, 4:26 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
426 PM CST Wed Dec 14 2022
ALZ055-142315-
Monroe AL-
426 PM CST Wed Dec 14 2022
...A strong thunderstorm will impact portions of northwestern Monroe
County through 515 PM CST...
At 425 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm 9 miles west of Frisco City, moving northeast at
30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Peterman, Beatrice and Vredenburgh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CST for south central
and southwestern Alabama.
&&
LAT...LON 3168 8711 3138 8755 3141 8760 3144 8757
3148 8756 3151 8762 3153 8761 3155 8757
3158 8757 3183 8736 3183 8730
TIME...MOT...LOC 2225Z 222DEG 25KT 3148 8755
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 7:30 PM CST | River Flood Warning | MOB | Clarke, Washington | 8 days |
| Dec 13, 7:31 PM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 8 days |
| Dec 14, 3:13 AM CST | Flood Watch | MOB | Choctaw | 16 hr |
| Dec 14, 7:17 AM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 43 min |
| Dec 14, 10:01 AM CST | Coastal Flood Advisory | MOB | Baldwin, Mobile | 16 hr |
| Dec 14, 10:01 AM CST | High Surf Advisory | MOB | Baldwin, Mobile | 29 hr |
| Dec 14, 12:51 PM CST | Special Marine Warning | MOB | 39 min | |
| Dec 14, 2:41 PM CST | Tornado Warning | MOB | Choctaw | 49 min |
| Dec 14, 4:26 PM CST | Special Weather Statement | MOB | Monroe | 49 min |
| Dec 14, 4:43 PM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 47 min |
| Dec 14, 4:58 PM CST | Severe Thunderstorm Warning | MOB | Washington | 47 min |
| Dec 14, 5:05 PM CST | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 40 min |
| Dec 14, 5:34 PM CST | Tornado Warning | MOB | Choctaw, Clarke, Washington | 41 min |
| Dec 14, 5:56 PM CST | Tornado Warning | MOB | Clarke, Washington | 49 min |
Nearby
Tornado Warnings in Alabama, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.